Case Rep Gastroenterol
International Global Health Society
image
Cytomegalovirus Enterocolitis in a Patient with Refractory Immune-Related Colitis
Volume: 14, Issue: 1
DOI 10.1159/000506186

Highlights

Notes

Abstract

Although most immune-related adverse events (irAEs) secondary to immune checkpoint inhibitors can be managed with immunosuppressive therapies; they can induce reactivation of infectious diseases, including cytomegalovirus (CMV). Here, we show a case of CMV enterocolitis during steroid therapy for an irAE. A 77-year-old man with unresectable malignant melanoma was treated with ipilimumab. He suffered from immune-related colitis (irColitis) and was treated with methylprednisolone. Although corticosteroids initially improved his symptoms, CMV reactivation occurred and colitis was exacerbated. Antiviral therapy improved his symptoms without augmenting the immunosuppressive therapy. CMV colitis should be considered when a patient with irColitis shows resistance to immunosuppressive therapy.

Keywords
https://www.researchpad.co/tools/openurl?pubtype=article&doi=10.1159/000506186&title=Cytomegalovirus Enterocolitis in a Patient with Refractory Immune-Related Colitis&author=&keyword=Colitis,Cytomegalovirus,Immune-related adverse event,Immunotherapy,&subject=Single Case,